Hey there! Sign in to join this conversationNew here? Join for free
    • Thread Starter
    Offline

    2
    ReputationRep:
    Ive been on microgynon for about 2 years now, on and off as I please pretty much. Happy taking that pill, no side effects and stuff. However ive been a frequent headache sufferer since I cant remember, getting them practically every day.

    I went to the doctors about my headaches, to see if there was anything they could do. My doctor changed my pill because she said microgynon increases the risk of migraines. For one, ive been having headaches since I can remember, and it's not like I took the pill when I was 7, so I dont see how she thinks taht is a factor. And 2, I rarely get migraines, just headaches.

    She put me on POP which I hated as I got mood swings and just generally dont like it, I went back to her to ask to go back on my old pill and she said she cant now since ive reported migraines (which I didnt!) and it would be a high risk thing and I could get a stroke. So shes given me the options of things like the coil and all that jazz, when the main reason I took the pill was for period reasons, not really contraception.

    It's really annoying me, since ive taken it for 2 years and never had a problem and she seems to think that it's caused my headaches all my life?

    Is there anything I can do about this?
    Offline

    14
    ReputationRep:
    (Original post by impossible!)
    Ive been on microgynon for about 2 years now, on and off as I please pretty much. Happy taking that pill, no side effects and stuff. However ive been a frequent headache sufferer since I cant remember, getting them practically every day.

    I went to the doctors about my headaches, to see if there was anything they could do. My doctor changed my pill because she said microgynon increases the risk of migraines. For one, ive been having headaches since I can remember, and it's not like I took the pill when I was 7, so I dont see how she thinks taht is a factor. And 2, I rarely get migraines, just headaches.

    She put me on POP which I hated as I got mood swings and just generally dont like it, I went back to her to ask to go back on my old pill and she said she cant now since ive reported migraines (which I didnt!) and it would be a high risk thing and I could get a stroke. So shes given me the options of things like the coil and all that jazz, when the main reason I took the pill was for period reasons, not really contraception.

    It's really annoying me, since ive taken it for 2 years and never had a problem and she seems to think that it's caused my headaches all my life?

    Is there anything I can do about this?
    This is probably really bad advice.. but it's something i've done...

    Why not go elsewhere for your pill? And deny migraines?! Just go to family planning / brook clinic or whatever and say you're on microgynon but can't get an appointment at your doctors / it was easier to go there this time... and can you have some more..

    If you genuinely don't have migraines then i don't see what the problem with doing that is?!
    Offline

    12
    ReputationRep:
    (Original post by impossible!)
    Ive been on microgynon for about 2 years now, on and off as I please pretty much. Happy taking that pill, no side effects and stuff. However ive been a frequent headache sufferer since I cant remember, getting them practically every day.

    I went to the doctors about my headaches, to see if there was anything they could do. My doctor changed my pill because she said microgynon increases the risk of migraines. For one, ive been having headaches since I can remember, and it's not like I took the pill when I was 7, so I dont see how she thinks taht is a factor. And 2, I rarely get migraines, just headaches.

    She put me on POP which I hated as I got mood swings and just generally dont like it, I went back to her to ask to go back on my old pill and she said she cant now since ive reported migraines (which I didnt!) and it would be a high risk thing and I could get a stroke. So shes given me the options of things like the coil and all that jazz, when the main reason I took the pill was for period reasons, not really contraception.

    It's really annoying me, since ive taken it for 2 years and never had a problem and she seems to think that it's caused my headaches all my life?

    Is there anything I can do about this?
    Ask for a second opinion, sometime doctors get it wrong.

    For example, my sister used to suffer from really bad heart burn when she was younger, Doctor tried to just give her more antacid stuff but my Gran and Mam yelled at him to get him to refer her to the hospital to get it checked out, turns out she had a dodgey valve, so good job it got checked really.

    Have you ever mentioned headaches to doctors before? If you haven't I can understand her thinking its the pill, maybe take a parent who can explain that you have always had the headaches....

    x
    • Thread Starter
    Offline

    2
    ReputationRep:
    (Original post by dani_88)
    This is probably really bad advice.. but it's something i've done...

    Why not go elsewhere for your pill? And deny migraines?! Just go to family planning / brook clinic or whatever and say you're on microgynon but can't get an appointment at your doctors / it was easier to go there this time... and can you have some more..

    If you genuinely don't have migraines then i don't see what the problem with doing that is?!
    I thought about doing that but do doctors not all have the same records on the computer? Dunno but it's worth a try I guess.
    Offline

    14
    ReputationRep:
    (Original post by impossible!)
    I thought about doing that but do doctors not all have the same records on the computer? Dunno but it's worth a try I guess.
    A family planning clinic wont know who you are.
    Plus you can say you don't want them to have correspondence with your docs if you don't want them to...
    • Thread Starter
    Offline

    2
    ReputationRep:
    (Original post by dani_88)
    A family planning clinic wont know who you are.
    Plus you can say you don't want them to have correspondence with your docs if you don't want them to...
    Good stuff, ill go to one them! Thanks
    Offline

    0
    ReputationRep:
    The headaches since you were 7 is what you should have been talking to the doctor about.
    Offline

    0
    ReputationRep:
    the coil can help periods too. also there are plenty of pills out there, so ask for a different one until you find something else that works for you.
    ayou could go to a clinic or a different doctor for a second opinion.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: December 6, 2010
Poll
Who is your favourite TV detective?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.